Alert archive / Iowa / Flash Flood Warnings in 2019

Flash Flood Warning 7, NWS Des Moines, IA

May 28, 20196 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at May 28, 2019, 5:01 PM CDT for 6 counties in Iowa. It was in force for 6 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2019, 5:01 PM CDT (22:01 UTC)
Expired
May 28, 2019, 11:00 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Appanoose County, IA, Davis County, IA, Lucas County, IA, Monroe County, IA, Wapello County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 119 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 5:42 PM CDTHEAVY RAIN 2.21 W Seymour, IASTORM TOTAL OF 2.20 IN THUS FAR TODAY. 1.7 IN SINCE 330PM.
May 28, 5:57 PM CDTFLASH FLOOD5 Wnw Albia, IAMONROE COUNTY IS CLOSING 614TH AVENUE DUE TO WATER OVER THE ROAD.
May 28, 6:02 PM CDTFLASH FLOOD4 S Lovilia, IACORRECTS PREVIOUS FLASH FLOOD REPORT FOR SOURCE. MONROE COUNTY IS CLOSING 602ND AVENUE NEAR CEDAR CREEK.
May 28, 6:02 PM CDTFLASH FLOOD4 S Lovilia, IAMONROE COUNTY IS CLOSING 602ND AVENUE NEAR CEDAR CREEK.
May 28, 6:12 PM CDTFLOOD1 E Promise City, IAWHO-TV REPORTS WATER OVER ROAD ON HWY 2 EAST OF PROMISE CITY.
May 28, 6:14 PM CDTFLASH FLOODBloomfield, IAEM REPORTS THAT SEVERAL SECONDARY ROADS IN MONROE AND DAVIS COUNTIES HAVE WATER OVER THEM AND WILL BE BARRICADED AND CLOSED. DEBRIS IN STREAMS ALSO A CONCERN FOR DAMMING OF CULVERTS.
May 28, 7:47 PM CDTFLASH FLOOD1 Wnw Exline, IAREPORT OF WATER OVER THE ROAD NEAR HIGHWAY 5 AND T30 BLOCKING PEOPLE FROM LEAVING THEIR RESIDENCES.
May 28, 7:47 PM CDTFLASH FLOOD3 Sse Udell, IAHIGH WATER ON HIGHWAY 2 UNDERNEATH THE RAILROAD OVERPASS.
May 28, 7:47 PM CDTHEAVY RAIN 3.221 W Seymour, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 56 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2019-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

450 
WGUS53 KDMX 282201
FFWDMX
IAC007-051-117-135-179-185-290400-
/O.NEW.KDMX.FF.W.0007.190528T2201Z-190529T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Des Moines IA
501 PM CDT Tue May 28 2019

The National Weather Service in Des Moines  has issued a

* Flash Flood Warning for...
  Monroe County in south central Iowa...
  Eastern Lucas County in south central Iowa...
  Wapello County in southeastern Iowa...
  Davis County in southeastern Iowa...
  Wayne County in south central Iowa...
  Appanoose County in south central Iowa...

* Until 1100 PM CDT Tuesday.

* At 455 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. One to locally two inches of 
  rain has already fallen across parts of the area. Further, Wapello 
  County Dispatch reported Highway 63 at mile marker 53 south of 
  Eddyville had water over the road and Monroe County Dispatch 
  reported water over several roads throughout the county. Flooding 
  and flash flooding is occurring and expected to become more 
  widespread into this evening.

* Some locations that will experience flooding include...
  Ottumwa, Centerville, Chariton, Albia, Bloomfield, Corydon,
  Eddyville, Ottumwa Industrial Airport, Lake Sundown, Rathbun Lake,
  Eldon, Seymour, Moravia, Agency, Moulton, Russell, Lovilia,
  Allerton, Mystic and Cincinnati.

Additional rainfall amounts of 1 to 3 inches with locally higher 
totals are possible in the warned area as rain moves over southern 
Iowa from northern Missouri.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4062 9356 4116 9321 4116 9218 4060 9218
      4058 9356

$$

Ansorge
2 follow-up statements
479 
WGUS73 KDMX 290140
FFSDMX

Flash Flood Statement
National Weather Service Des Moines IA
840 PM CDT Tue May 28 2019

IAC007-051-117-135-179-185-290400-
/O.CON.KDMX.FF.W.0007.000000T0000Z-190529T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe IA-Lucas IA-Wapello IA-Davis IA-Wayne IA-Appanoose IA-
840 PM CDT Tue May 28 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
MONROE...EASTERN LUCAS...WAPELLO...DAVIS...WAYNE AND APPANOOSE
COUNTIES...

At 827 PM CDT, local law enforcement reported water over some roads 
in Appanoose, Monroe, and Davis Counties. Further, while the Fox 
River in Bloomfield has seen a rapid rise of roughly 13 feet in 3 
hours, only a handful of road closures are being reported by 
emergency management. Flash flooding is occurring in some 
areas.

Some locations that will experience flooding include...
Ottumwa, Centerville, Chariton, Albia, Bloomfield, Corydon,
Eddyville, Ottumwa Industrial Airport, Lake Sundown, Rathbun Lake,
Eldon, Seymour, Moravia, Agency, Moulton, Russell, Lovilia, Allerton,
Mystic and Cincinnati.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 4062 9356 4116 9321 4116 9218 4060 9218
      4058 9356

$$

Ansorge
708 
WGUS73 KDMX 290358
FFSDMX

Flash Flood Statement
National Weather Service Des Moines IA
1058 PM CDT Tue May 28 2019

IAC007-051-117-135-179-185-290406-
/O.EXP.KDMX.FF.W.0007.000000T0000Z-190529T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe IA-Lucas IA-Wapello IA-Davis IA-Wayne IA-Appanoose IA-
1058 PM CDT Tue May 28 2019

...THE FLASH FLOOD WARNING FOR MONROE...EASTERN LUCAS...WAPELLO...
DAVIS...WAYNE AND APPANOOSE COUNTIES WILL EXPIRE AT 1100 PM CDT...

The Flash Flood Warning has been replaced by an Areal Flood Warning 
until late Wednesday evening. Please continue to heed any remaining 
road closures and find an alternative route if you come across a 
flooded roadway.

LAT...LON 4062 9356 4116 9321 4116 9218 4060 9218
      4058 9356

$$

Ansorge

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:57 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 28, 3:57 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
357 PM CDT Tue May 28 2019

.SHORT TERM.../Tonight through Wednesday/
Issued at 357 PM CDT Tue May 28 2019

Confidence: Medium to High

Severe weather event ongoing this afternoon...though greatest threat
for tornadoes has shifted south of the border with the morning MCS
outflow boundary.  Still...there remains a small area of greater
instability over the far south nearer the Iowa-Missouri border where
the actual warm front remains.  The front has lifted north of
Centerville this afternoon and that approximates the location of the
Moderate Risk over the far southeast.  The remainder of the area
remains in an enhanced risk where large hail remains the main
threat.  No real changes in flash flood threat are anticipated, as
1 hour FFG guidance over the west and southwest is about 0.50 to
1 inch and elsewhere over the south remains about 1.25 to 1.5
inches. GFS forecast PWATs increase to 1.75 to near 2.0 inches aft
00z over much of the southeast and south...currently matching up
well with our Flash Flood Watch across the area. The first MCS now
moving over the area should be near our eastern border between 23
and 00z while the convection over northeast KS/northwest MO
builds northeast into southern Iowa between 00z and 06z. Most of
the CAMS have been a bit too far north with the placement of the
initial convection but with the newly initiated convection over
northeast KS, expect that this will again spread northeast into
the area south of Interstate 80 through the overnight hours...with
potential for a solid 2 to 3 inches of rainfall with potential
for 4 or more inches in some locations in the next 12 hours. This
is somewhat conditional on the progression and track of the second
cluster of storms now forming over northwest Missouri at 20z this
afternoon. As the convection exits the region after 09z...the
warm front will have lifted north into the area. Hires models show
low level stratus hanging through the morning hours with some
clearing expected between 18-21z Wednesday. This should lead to
destabilization once again. With upper level H500 low sitting over
the state and area in the warm sector, potential for additional
convection during the afternoon hours. Though most of the area is
slightly unstable, the southeast appears to be the area of
greatest afternoon severe threat with threat for hail and wind
once again. Lows tonight should drop to the 50s north and the 60s
over the remainder of the area. Highs Wednesday will remain in the
60s north with 70s to near 80 in the southeast.

.LONG TERM.../Wednesday night through Tuesday/
Issued at 357 PM CDT Tue May 28 2019

Confidence: Medium

Upper level system expected to drift north with better large scale
dynamics over northern/northwest Iowa by Wednesday night into
Thursday. Though not as high, PWATs continue to persist near 1 inch
overnight into early Thursday morning and extending into the day
Thursday as the low pivots back southeast during the day. Will need
to monitor later forecasts for additional severe and rainfall/hydro
potential as any additional rainfall will not be welcomed at this
time. Some differences begin to show up between the GFS/Euro by
Friday as the Euro begins to dry out the region with high pressure
while the GFS continues to convect in daytime heating. The Euro is
preferred as little forcing is anticipated by Thursday night/Friday
across the area.  Highs Thursday and Friday will remain in the
60s/70s Thursday and warm into the 80s by Friday.  Certainly will be
more warm and humid Friday due to saturated soil and moist boundary
layer.  Likely to see some fair weather cumulus during the day as
well. The models are keying on another northern stream shortwave by
Saturday which will pull a cold front south into the state by
afternoon. Weak shear and forcing is expected through the day, but
with ample destabilization, a few strong storms may develop mainly
focused on wind/hail.  The weekend front should push south of the
state Sunday and Sunday night with the front beginning to retreat
north Monday/Monday night as lee side troughing increases over the
Plains and a northern stream shortwave phases with the system Monday
night/Tuesday.  This will keep some rain chances going across the
area Monday into Tuesday.

&&

.AVIATION.../For the 18Z TAFS through 18Z Wednesday afternoon/
Issued at 1227 PM CDT Tue May 28 2019

Messy taf package with redevelopment of storms aft about 20-21z
today and extending through about 01z for the stronger storms.
Lingering storms likely aft 01z east/southeast at KALO/KOTM. Low
IFR cigs have settled into the north already at KFOD/KMCW/KALO and
KDSM. Some improvement expected south as storms move into the area
at 21z. Some uncertainty on coverage, so updates likely through
01z as storms develop and move rapidly north/east through this
evening.  /rev

&&

.HYDROLOGY...
Issued at 357 PM CDT Tue May 28 2019

Elevated hydro threat remains over the area late this afternoon and
tonight and no changes to flash flood watch will be made. The round
of storms going through the region now will be replaced by
additional development this evening and tonight over the area.
Depending on the progression of the developing convection over
Missouri...there is a threat for more significant flash flooding and
possible life-threatening conditions over the south; especially
south of Highway 92 and particularly south of US 34.  Expecting a
solid 2 to 3 inches with potential for 3 to 5 if training occurs.
Rivers obviously will respond with impacts remaining for the
foreseeable future.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday morning for IAZ047>050-
057>062-070>075-081>086-092>097.

&&

SHORT TERM...REV
LONG TERM...REV
AVIATION...REV
HYDROLOGY...REV
Hazardous weather outlook, May 28, 4:18 PM CDT, 43 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
418 PM CDT Tue May 28 2019

IAZ047>050-057>062-070>075-081>086-092>097-292130-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
418 PM CDT Tue May 28 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

Several rounds of thunderstorms are anticipated through tonight.
Severe weather will be possible this evening for portions of the
area including damaging winds and very large hail. In addition,
locally heavy rains may lead to flash flooding through tonight
making travel dangerous.

Flash Flood Watches and River Flood Watches and Warnings are in
effect for parts of the area. Please refer to the National Weather
Service website at weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Additional thunderstorms are forecast Wednesday afternoon and
evening, with a marginal risk of severe weather. Although the
severe weather chances will be lower than today, all modes of
severe weather will remain possible.

Thunderstorm chances will linger Wednesday night through Thursday,
then return at times this weekend. The severe weather probability
appears low at this time.

River Flood Watches and Warnings are in effect for parts of the
area. Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed at times into tonight, and
possibly again on Wednesday afternoon and evening.

IAZ004-005-015-024-035-039-292130-
Emmet-Kossuth-Palo Alto-Humboldt-Webster-Black Hawk-
418 PM CDT Tue May 28 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

River Flood Watches and Warnings are in effect for parts of the
area. Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

Thunderstorms are possible at times this afternoon and tonight
mainly nearer the Highway 20 corridor and east of Interstate 35.
There is a low chance of severe weather mainly this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Additional thunderstorms are forecast Wednesday afternoon and
evening, with a marginal risk of severe weather for portions of
the area. Although the severe weather chances will be lower than
today, all modes of severe weather will remain possible.

River Flood Warnings are in effect for parts of the area. Please
refer to the National Weather Service website at
weather.gov/desmoines for further details.

Thunderstorm chances will return from Wednesday into Thursday,
then again around Saturday. At this time, the threat for severe
weather appears low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this evening.

IAZ006-007-016-017-023-025>028-033-034-036>038-044>046-292130-
Winnebago-Worth-Hancock-Cerro Gordo-Pocahontas-Wright-Franklin-
Butler-Bremer-Sac-Calhoun-Hamilton-Hardin-Grundy-Crawford-Carroll-
Greene-
418 PM CDT Tue May 28 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

Thunderstorms are possible at times this evening and tonight.
There is a low chance of severe weather in the form of large hail
and strong winds, mainly this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorm chances will return from Wednesday into Thursday,
then again around Saturday. At this time, the threat for severe
weather appears low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this evening.

REV

In the hours before

Local storm report, May 28, 11:45 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1145 AM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     HAIL             2 SW TINGLEY            40.83N 94.22W
05/28/2019  E1.00 INCH       RINGGOLD           IA   EMERGENCY MNGR

0629 AM     HAIL             5 N NEW MARKET          40.80N 94.90W
05/28/2019  M1.00 INCH       TAYLOR             IA   COCORAHS

            HAIL FELL BETWEEN 629-634AM.

1038 AM     HEAVY RAIN       3 SSE THAYER            40.99N 94.02W
05/28/2019  M1.70 INCH       UNION              IA   PUBLIC

0745 AM     HEAVY RAIN       1 S ANITA               41.44N 94.77W
05/28/2019  M1.66 INCH       CASS               IA   COCORAHS

0730 AM     HEAVY RAIN       4 SSW BRAYTON           41.49N 94.97W
05/28/2019  M1.63 INCH       CASS               IA   COCORAHS

0700 AM     HEAVY RAIN       BEDFORD                 40.68N 94.73W
05/28/2019  M2.74 INCH       TAYLOR             IA   COCORAHS

0700 AM     HEAVY RAIN       2 NNE ATLANTIC          41.42N 95.00W
05/28/2019  M1.78 INCH       CASS               IA   CO-OP OBSERVER

0700 AM     HEAVY RAIN       5 SSE BLOOMFIELD        40.69N 92.38W
05/28/2019  M1.91 INCH       DAVIS              IA   COCORAHS

0640 AM     TSTM WND DMG     MENLO                   41.52N 94.40W
05/28/2019                   GUTHRIE            IA   TRAINED SPOTTER

            6-8 INCH BRANCHES DOWN, EST 70 MPH WINDS.

0637 AM     TSTM WND DMG     STUART                  41.50N 94.32W
05/28/2019                   ADAIR              IA   EMERGENCY MNGR

            10-12 INCH LIMBS BLOCKING ROAD.

0633 AM     TSTM WND DMG     5 WNW GRAVITY           40.79N 94.82W
05/28/2019                   TAYLOR             IA   LAW ENFORCEMENT

            LARGE TREE DOWN NEAR THE INTERSECTION OF
            FRANKLIN AVE AND 175TH STREET NORTHWEST OF
            BEDFORD. DELAYED REPORT. TIME ESTIMATED BY
            RADAR.

0622 AM     TSTM WND DMG     CASEY                   41.51N 94.52W
05/28/2019                   GUTHRIE            IA   EMERGENCY MNGR

            10-12 INCH BRANCHES DOWN.

0648 AM     TSTM WND GST     3 ESE DEXTER            41.50N 94.19W
05/28/2019  E60 MPH          MADISON            IA   FIRE DEPT/RESCUE

0619 AM     TSTM WND GST     3 W ANITA               41.45N 94.82W
05/28/2019  M61 MPH          CASS               IA   PUBLIC

            FROM A HOME WEATHER STATION.

&&
Local storm report, May 28, 12:06 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1206 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 AM     TSTM WND DMG     4 NNE DERBY             40.98N 93.41W
05/28/2019                   LUCAS              IA   BROADCAST MEDIA

            DAMAGE TO ISU FARM. SHEET METAL ROOF SECTION
            BLOWN OFF AND POLE BARN DAMAGED. LARGE GRAIN
            CART PULLED FROM BUILDING.

&&
Local storm report, May 28, 3:37 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
337 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             BUSSEY                  41.21N 92.89W
05/28/2019  E1.25 INCH       MARION             IA   TRAINED SPOTTER

&&
Local storm report, May 28, 3:45 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
345 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             ATTICA                  41.23N 93.01W
05/28/2019  E1.00 INCH       MARION             IA   PUBLIC

            PUBLIC REPORTED NICKEL TO QUARTER SIZED HAIL
            IN ADDITION TO VERY HEAVY RAINFALL NEAR
            ATTICA. REPORT CAME VIA TWITTER.

&&
Special weather statement, May 28, 4:21 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Des Moines IA
421 PM CDT Tue May 28 2019

IAZ081>086-092>097-290100-
Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-
Wayne-Appanoose-Davis-
Including the cities of Corning, Creston, Osceola, Chariton,
Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni,
Leon, Corydon, Seymour, Allerton, Humeston, Centerville,
and Bloomfield
421 PM CDT Tue May 28 2019

...Heavy rainfall expected over south central Iowa that may lead
to flash flooding this evening...

At 417 PM CDT, Doppler radar was tracking an area of strong
thunderstorms producing heavy rain over far southeast Nebraska and
northwestern Missouri. Over the last 3 hours, rainfall of 1 to 2
inches has been common with these storms with isolated public rain
gauge reports topping 3 inches. As this rain moves into southern
Iowa and over saturated ground late this afternoon and evening,
this will lead to rises on small streams and creek and may lead to
flash flooding. If you come across a flooded roadway late this
afternoon or evening, find an alternate route to reach your
destination safely. Turn around, don't drown.

A Flash Flood Watch continues for southern into central Iowa
through Wednesday morning.

Ansorge

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:53 PM CDTRiver Flood WatchDMXBoone, Hamilton, Webster13 hr
May 28, 3:45 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Boone, Cass and 22 more24 hr
May 28, 5:53 AM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie40 min
May 28, 6:19 AM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor, Union41 min
May 28, 6:21 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison39 min
May 28, 6:57 AM CDTSevere Thunderstorm WarningDMXAdams, Clarke, Decatur, Ringgold, Taylor, Union48 min
May 28, 6:59 AM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren20 min
May 28, 7:35 AM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Wayne40 min
May 28, 8:47 AM CDTFlash Flood WarningDMXAdams, Taylor2 hr
May 28, 9:40 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas50 min
May 28, 9:48 AM CDTRiver Flood WarningDMXDecatur48 hr
May 28, 9:48 AM CDTRiver Flood WarningDMXLucas, Wayne36 hr
May 28, 10:19 AM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe26 min
May 28, 10:51 AM CDTRiver Flood WarningDMXPalo Alto, Pocahontas9 days
May 28, 10:51 AM CDTRiver Flood WarningDMXMadison, Warren35 hr
May 28, 10:51 AM CDTRiver Flood WarningDMXMadison, Warren60 hr
May 28, 10:55 AM CDTRiver Flood WatchDMXDallas, Polk4 hr
May 28, 2:34 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren41 min
May 28, 2:58 PM CDTAreal Flood WarningDMXAdair9 hr
May 28, 3:02 PM CDTRiver Flood WarningDMXDallas, Polk15 hr
May 28, 3:02 PM CDTRiver Flood WarningDMXPolk3 days
May 28, 3:26 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion34 min
May 28, 6:01 PM CDTFlash Flood WarningDMXDecatur, Ringgold, Wayne5 hr

Nearby

Flash Flood Warnings in Iowa, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.